Flood, Pike
- When
- June 22, 5:00 AM EST to June 27, 10:00 AM EST
- Where
- Pike County, Petersburg to 0.96 mi NNW of Algiers
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Minor flooding occurred on the White River. Low-lying fields and woodlands in the flood plain were underwater.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding occurred on the White River. Low-lying fields and woodlands in the flood plain were underwater. River flooding developed from the middle to the end of the month as a result of several heavy rain events.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 22, 2:55 AM EST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 255 AM CDT Tue Jun 22 2021 .SHORT TERM...(Today through Thursday night) Issued at 255 AM CDT Tue Jun 22 2021 Surface high pressure centered over the middle Mississippi and lower Ohio valleys today will move over the mid Atlantic Coast by 18z Wednesday. A weak upper level ridge will move over our region Thursday. These features will keep the PAH forecast area dry today through Thursday. North winds today will bring cooler and drier air into the region. Dew points will drop into the middle 40s to around 50 degrees this afternoon with high temperatures only in the 75 to 80 degree range. As the surface high moves east, winds will become southerly on Wednesday. This will bring high temperatures back up into the lower 80s on Wednesday. On Thursday, models show a surface low over the Central Plains lifting a warm front into the PAH forecast area. Southerly winds will increase, and this will help push temperatures into the upper 80s to around 90 degrees. Low level moisture will significantly increase, with dew points climbing into the 60s. By Thursday night, models indicate showers and some thunderstorms beginning to spread southeast into our region, mainly after midnight. .LONG TERM...(Friday through Monday) Issued at 255 AM CDT Tue Jun 22 2021 An active weather pattern remains in store for the extended portion of the forecast with considerable rainfall possible over the period, although much of the time period will be dry. A major weather pattern change begins Friday as troughing at 500mb begins to establish itself over the Northern-Central Plains and then slowly swings SE and intensifies over the weekend. As the trough moves closer and intensifies, low level flow from the Gulf begins. A surface cold front makes good progress SE toward the FA Friday but then slows and stalls, possibly over the NW part of the FA late in the weekend. The end result is a pattern conducive for considerable rainfall, although precision on placement, and to some extent timing, is a challenge. Currently, it looks like the heaviest rain is most likely to be over southern IL and southeast MO through early in the weekend and then beginning to trend further SE late in the weekend. By Monday the 500mb trough swings a bit further SE and the focus of heavier rainfall will likely be even further SE as well, such as over W KY. However, there is still a considerable spread in model solutions and trying to pinpoint more details will be better served when greater model consensus emerges. A limited severe thunderstorm threat is possible during at least portions of the extended period beginning Friday, but is dependent in part on any previous convection and its impact on limiting instability. No air mass changes of significance during the extended with daily temps maxing out in the mid to upper 80s through the period with lows mostly around 70/lower 70s. && .AVIATION... Issued at 1105 PM CDT Mon Jun 21 2021 The back edge of high cirrus clouds and scattered mid clouds will exit to the east of the taf sites overnight. Otherwise, high pressure over the Mississippi Valley will bring clear skies, excellent vsby, and light northwest to north winds through Tuesday. Winds will become nearly calm Tuesday evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...RS AVIATION...MY
Hazardous Weather Outlook National Weather Service Paducah KY 419 AM CDT Tue Jun 22 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 419 AM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On and off chances of thunderstorms are expected late Thursday night through Monday. Locally heavy rainfall could result in some flooding. The best chances for any isolated strong to possibly severe storms are Friday and Saturday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2021Every state in 2021This day in weather historyWarnings in Indiana, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961305, 961306.